MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 18IN 4-0 S/A PS-2 PRM MP; SUTURES - ABSORBABLE

ETHICON INC. VCL+ UD 18IN 4-0 S/A PS-2 PRM MP; SUTURES - ABSORBABLE
Catalog Number VCP496ZH
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Additional information: h6 component code: g07002 - device not yet evaluated additional information provided: i have removed this box just in case this could reoccur.Additional information has been requested however not received.If further details are received at a later date a supplemental medwatch will be sent.- were there patient consequences? if yes, please specify.- what was the name of the procedure? -what was being done when the needle pulled-off (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? -did the needle fall into the patient? if so, please provide the following information: -were x-rays taken to locate the needle? -was the needle piece removed from the patient during the same procedure? c.Does the needle remain in the patient¿s tissue? d."what tissue structure is it located? size of the needle retained e.Are any plans in place to remove the needle piece in future?" -if retained, what is the surgeon's opinion of consequences to the patient? - please confirm the quantity of devices involved in the reported event.- please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure in (b)(6) 2024 and suture was used.A possible fault with a batch of sutures.Our consultant was stitching buccal mucosa and the suture thread separated from the needle as he pulled through, leaving only the needle in the needle-holder.Additional information has been requested.

Brand Name
VCL+ UD 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20709118
Report Number2210968-2024-12156
Device Sequence Number9811760
Product Code GAM
UDI-Device Identifier10705031078482
UDI-Public(01)10705031078482(17)260930(10)TLBDLLW0
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberVCP496ZH
Device Lot NumberTLBDLLW0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Initial Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown